# SDR 2020FA0000084

- Difficulty date: September 24, 2018
- Submitted: January 29, 2020
- Operation: General aviation
- Aircraft: N632NV
- Make and model: Robsin R44
- Aircraft serial: 2435
- Engine: Lyc IO540B1A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter Adapter
- Part number: D7231
- Condition: Not Seated
- Location: Oil System
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER ACFT EXPERIENCED A RAPID LOSS OF OIL QTY, SEVEN QUARTS IN 45 MINUTES.  THE OIL FILTER WAS FOUND UN-SEATED FROM THE MATING SURFACE OF THE OIL FILTER ADAPTER PN D723-1, SAFETY WIRE STILL INTACT.  UPON REMOVAL OF THE ENGINE OIL FILTER IT WAS DISCOVERED THE THREADED FITTING INSTALLED IN THE MANUFACTURES FILTER ADAPTER HAD BACKED OUT OF THE HOUSING CASTING.  ONLY ABOUT TWO THREADS OF THE FITTING REMAINED IN THE HOUSING CASTING.  THE FITTING WAS NOT FREE TO TURN, REQUIRING A WRENCH TO TURN IN EITHER DIRECTION AS IF A BURR OR BLEMISH WAS ON THE THREADS.  UPON REMOVAL OF THE FITTING FROM THE HOUSING CASTING, NO DEFECTS OF THE THREADS WERE NOTED, THE FITTING COULD BE INSTALLED TO THE BASE BY HAND WITH LITTLE RESISTANCE.  THE MANUFACTURE MAKES NO REFERENCE TO THE PRESCRIBED TORQUE OR INSPECTION AS TO THIS FITTING, IT IS INSTALLED AT TIME OF MANUFACTURE WITH A LIQUID THREAD LOCK.  AFTER CONTACTING THE MANUFACTURES TECHNICAL SUPPORT TEAM THEY ADVISED THE PRESCRIBED TORQUE OF 245 IN, LBS, WET WITH THE B270-11 ADHESIVE.
